Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Characteristic roots and field of values of a matrix


Author: W. V. Parker
Journal: Bull. Amer. Math. Soc. 57 (1951), 103-108
DOI: https://doi.org/10.1090/S0002-9904-1951-09477-X
MathSciNet review: 0039684
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. E. W. Barankin, Bounds for the characteristic roots of a matrix, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 767-770. MR 13118
  • 2. E. W. Barankin, Bounds on characteristic values, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 728-735. MR 26254
  • 3. Ivar Bendixson, Sur les racines d’une équation fondamentale, Acta Math. 25 (1902), no. 1, 359–365 (French). MR 1554947, https://doi.org/10.1007/BF02419030
  • 4. Alfred Brauer, Limits for the characteristic roots of a matrix, Duke Math. J. vol. 13 (1946) pp. 387-395. MR 17728
  • 5. Alfred Brauer, Limits for the characteristic roots of a matrix II, Duke Math. J. vol. 14 (1947) pp. 21-26. MR 20540
  • 6. Alfred Brauer, Limits for the characteristic roots of a matrix III, Duke Math. J. vol. 15 (1948) pp. 871-877. MR 26986
  • 7. T. J. I’a Bromwich, On the roots of the characteristic equation of a linear substitution, Acta Math. 30 (1906), no. 1, 297–304. MR 1555032, https://doi.org/10.1007/BF02418576
  • 8. E. T. Browne, The characteristic equation of a matrix, Bull. Amer. Math. Soc. vol. 34 (1928) pp. 363-368.
  • 9. E. T. Browne, The characteristic roots of a matrix, Bull. Amer. Math. Soc. vol. 36 (1930) pp. 705-710.
  • 10. E. T. Browne, Limits to the Characteristic Roots of a Matrix, Amer. Math. Monthly 46 (1939), no. 5, 252–265. MR 1524582, https://doi.org/10.2307/2303890
  • 11. J. C. Currie, The field of values of a matrix, Dissertation, Louisiana State University, 1948.
  • 12. J. C. Currie, Cassini ovals associated with a second order matrix, Amer. Math. Monthly vol. 55 (1948) pp. 487-489. MR 26634
  • 13. A. B. Farnell, Limits for the characteristic roots of a matrix, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 789-794. MR 11066
  • 14. A. B. Farnell, Limits for the field of values of a matrix, Amer. Math. Monthly vol. 52 (1945) pp. 488-493. MR 13119
  • 15. Felix Hausdorff, Der Wertvorrat einer Bilinearform, Math. Z. 3 (1919), no. 1, 314–316 (German). MR 1544350, https://doi.org/10.1007/BF01292610
  • 16. Sur les racines d’une équation fondamentale, Acta Math. 25 (1902), no. 1, 367–370 (French). Extrait d’une lettre de M. A. Hirsch à M. I. Bendixson. MR 1554948, https://doi.org/10.1007/BF02419031
  • 17. F. D. Murnaghan, On the field of values of a square matrix, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 246-248.
  • 18. W. V. Parker, The characteristic roots of a matrix, Duke Math. J. 3 (1937), no. 3, 484–487. MR 1546004, https://doi.org/10.1215/S0012-7094-37-00338-7
  • 19. W. V. Parker, Limits to the characteristic roots of a matrix, Duke Math. J. vol. 10 (1943) pp. 479-482. MR 8589
  • 20. W. V. Parker, The characteristic roots of matrices, Duke Math. J. vol. 12 (1945) pp. 519-526. MR 13117
  • 21. W. V. Parker, Characteristic roots and the field of values of a matrix, Duke Math. J. vol. 15 (1948) pp. 439-442. MR 25435
  • 22. W. V. Parker, Sets of complex numbers associated with a matrix, Duke Math. J. vol. 15 (1948) pp. 711-715. MR 26985
  • 23. O. Taussky, Bounds for characteristic roots of matrices, Duke Math. J. vol. 15 (1948) pp. 1043-1044. MR 28810
  • 24. O. Taussky, A recurring theorem on determinants, Amer. Math. Monthly vol. 56 (1949) pp. 672-676. MR 32557
  • 25. Otto Toeplitz, Das algebraische Analogon zu einem Satze von Fejér, Math. Z. 2 (1918), no. 1-2, 187–197 (German). MR 1544315, https://doi.org/10.1007/BF01212904


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1951-09477-X

American Mathematical Society